What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Sep 13, 3:39 PM PST, 3 hours 51 minutes earlier.
Area forecast discussion, Sep 13, 3:39 PM PST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
439 PM PDT Tue Sep 13 2022
.SYNOPSIS...
Clusters of slow moving thunderstorms will develop over north
central Washington this afternoon and spread into eastern
Washington and north Idaho overnight. Locally heavy rain will be
possible over the steep terrain of the north Cascades and Okanogan
Highlands. Redevelopment of showers and thunderstorms is likely
Wednesday along the Canadian border. The combination of rain, cool
temperatures, and a subtle increase in west winds should bring
gradual improvements to our air quality Wednesday into Thursday.
The weekend will be cooler with daytime temperatures in the 60s
and morning lows in the 40s and a few 30s.
&&
.DISCUSSION...
This evening and through the night: Showers and thunderstorms over
north central Washington will increase late in the afternoon into
the evening as an upper low over the Olympic Peninsula (as of 2
PM) slowly migrates east through the night. Through the night,
look for scattered showers and thunderstorms to spread into
eastern Washington and north Idaho. While our precipitable water
values and surface dewpoints aren't particularly high, the
combination of upper level difluence and weak mid-level flow will
contribute to an environment conducive for slow moving showers and
thunderstorms, mainly in north central Washington. A Flash Flood
Watch is in place for Chelan, Okanogan, Ferry, and Stevens
counties this afternoon into Wednesday. Widespread flooding is not
anticipated, but slow moving cells that develop over flood prone
areas may cause problems with rock/mud slides and rapid rises on
creeks and streams. Steep terrain, urban areas, and burn scars are
a particular concern. While the rain may cause some localized
problems, precipitation will benefit our region which has been
very dry since mid July.
Wednesday: During the day Wednesday, our slow moving upper low
will pivot across northeast Washington into southern British
Columbia. High resolution models predict a lull in shower activity
in the morning with a redevelopment for our counties along the
Canadian border during the afternoon. Similar to today,
atmospheric moisture and instability will be sufficient for
thunderstorms development. Once again, slow moving cells capable
of locally heavy rain will be monitored closely in Okanogan,
Ferry, and Stevens counties.
Thursday and Friday: A weak upper level trough will persist over
the Pacific Northwest Thursday and Friday. With the departure of
our upper low Wednesday night, precipitation chances will be very
low on Thursday with a slight increase up to 20 percent along the
Canadian border on Friday afternoon. Seasonal temperatures will be
on tap with highs in the 70s and lows in the 40s and 50s.
Saturday through Wednesday: The upper level weather pattern
begins to take on a more Fall-like pattern as we head into the
weekend. The trajectory of where this upper level trough is
originating in the Gulf of Alaska will bring southward much cooler
air. The weather system has little signature of moisture with the
percentile of precipitable water showing about normal for this
time of year.
The cluster analysis of ensemble members by Sunday is a three-way
tie between deepening the Low off shore, a weaker longwave trough
down the West Coast, or a digging trough into Oregon. The EC
ensemble favors more of the longwave trough extending southward
and swinging through the Great Basin over the weekend; a more
progressive solution. The GFS and Canadian ensembles would be more
in favor of a deeper, cut-off Low off the California coast. What
would this mean for our sensible weather in the Inland Northwest?
This could lead to cooler, more unstable weather over the weekend
with a dry boundary layer and high level moisture (partly cloudy
skies).
While uncertainty is quite large for exactly which model solution
to lean harder on, the overall agreement to a more troughy and
cooler pattern seems probable. CPC has introduced a slight chance
for below normal temperatures as we head out into the far extended
(next week). This time of year, mid September, brings normal
daytime high temperatures in the low 70s and right now the
forecast is showing upper 60s. /Dewey
&&
.AIR QUALITY AND SMOKE...
The combination of precipitation, higher humidity, and
temperatures trending cooler than they were the last few weeks
should bring gradual improvements to air quality for much of the
Inland Northwest. Over the next 24 to 36 hours, parts of Idaho,
southern British Columbia, northern Washington, and northeast
Oregon should experience enough shower activity to wet a
significant number of our active fires. And a persistent upper
level trough should lead to several days of a prevailing west or
southwest flow. While late summer morning inversions will be slow
to break leading to thick smoke near fires, in general the
combination of wetter and cooler conditions and a cleaner west
flow should lead to gradual improvements in our smoky skies this
week into the weekend. /GKoch
&&
.AVIATION...
00Z TAFs: Scattered showers and thunderstorms will accompany the
passage of a slow moving upper low this evening through the
overnight. VCSH have been included at most TAF sites this evening.
High resolution models predict the development of a band along the
WA/ID border between 10-15z which is enough to include prevailing
showers at Pullman and Coeur d'Alene. A gradual improvement in the
visibility is predicted through the night as the upper low crosses
the Cascades leading to a cleaner west wind through the night and
into the day Wednesday. Visibility forecasting with smoke is a
low confidence endeavor. The HRRR smoke model is frequently better
at forecasting the arrival of smoke than the departure of it.
/GKoch
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 53 74 50 77 50 74 / 40 20 0 0 0 0
Coeur d'Alene 52 74 50 77 48 73 / 40 40 0 0 0 0
Pullman 47 73 45 73 43 71 / 40 40 0 0 0 10
Lewiston 59 80 56 80 54 78 / 30 30 0 10 0 10
Colville 43 73 41 78 41 75 / 50 60 10 0 10 10
Sandpoint 48 71 45 74 45 71 / 30 50 10 0 10 10
Kellogg 55 71 53 73 52 71 / 20 50 10 0 10 10
Moses Lake 50 78 49 80 48 76 / 40 10 0 0 0 0
Wenatchee 56 76 57 78 54 74 / 40 10 0 0 0 0
Omak 54 78 53 80 52 78 / 70 40 10 10 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Flood Watch through Wednesday evening for Central Chelan County-
Okanogan Highlands-Okanogan Valley-Upper Columbia Basin-
Wenatchee Area-Western Chelan County-Western Okanogan
County.
Flood Watch through Wednesday evening for Northeast Mountains.
&&In the hours before
Local storm report, Sep 13, 5:59 PM PST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
659 PM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 1 W MALAGA 47.36N 120.22W
09/13/2022 U0.75 INCH CHELAN WA PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Special weather statement, Sep 13, 6:12 PM PST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Spokane WA
712 PM PDT Tue Sep 13 2022
WAZ037-038-140245-
Northeast Mountains WA-Okanogan Highlands WA-
712 PM PDT Tue Sep 13 2022
...A strong thunderstorm will impact portions of northwestern Stevens
and east central Ferry Counties through 745 PM PDT...
At 712 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Sherman Pass, or 53 miles east of Omak, moving
northeast at 20 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Lake Ellen Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4842 11835 4846 11844 4858 11836 4851 11814
TIME...MOT...LOC 0212Z 222DEG 18KT 4847 11836
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
Butler
Special weather statement, Sep 13, 6:25 PM PST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Spokane WA
725 PM PDT Tue Sep 13 2022
WAZ041-044-047-140300-
Central Chelan County WA-Waterville Plateau WA-Wenatchee Area WA-
725 PM PDT Tue Sep 13 2022
...A strong thunderstorm will impact portions of west central Douglas
and southeastern Chelan Counties through 800 PM PDT...
At 724 PM PDT, Doppler radar was tracking a strong thunderstorm over
Orondo, or 13 miles north of Wenatchee, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chelan, Orondo, Entiat, Chelan Falls, Stayman, Manson and Lake Chelan
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4751 12024 4757 12044 4796 12026 4786 11988
TIME...MOT...LOC 0224Z 203DEG 18KT 4762 12026
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
JCLEVSpecial weather statement, Sep 13, 6:44 PM PST, 46 minutes before
Special Weather Statement
National Weather Service Spokane WA
744 PM PDT Tue Sep 13 2022
WAZ037-038-140315-
Northeast Mountains WA-Okanogan Highlands WA-
744 PM PDT Tue Sep 13 2022
...A strong thunderstorm will impact portions of central Stevens and
northeastern Ferry Counties through 815 PM PDT...
At 744 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Colville, or 61 miles east of Omak, moving northeast at
20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kettle Falls and Marcus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4849 11821 4852 11827 4870 11811 4859 11790
TIME...MOT...LOC 0244Z 222DEG 18KT 4854 11818
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ButlerSpecial weather statement, Sep 13, 6:57 PM PST, 33 minutes before
Special Weather Statement
National Weather Service Spokane WA
757 PM PDT Tue Sep 13 2022
WAZ043-140330-
Okanogan Valley WA-
757 PM PDT Tue Sep 13 2022
...A strong thunderstorm will impact portions of east central
Okanogan County through 830 PM PDT...
At 757 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Okanogan, or 14 miles southeast of Omak, moving
north at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Disautel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4820 11928 4823 11944 4838 11942 4837 11919
TIME...MOT...LOC 0257Z 187DEG 13KT 4825 11934
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ButlerSpecial weather statement, Sep 13, 7:03 PM PST, 27 minutes before
Special Weather Statement
National Weather Service Spokane WA
803 PM PDT Tue Sep 13 2022
WAZ043-140345-
Okanogan Valley WA-
803 PM PDT Tue Sep 13 2022
...A strong thunderstorm will impact portions of central Okanogan
County through 845 PM PDT...
At 803 PM PDT, Doppler radar was tracking a strong thunderstorm near
Okanogan, or 9 miles south of Omak, moving northwest at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Okanogan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4827 11942 4824 11949 4837 11966 4841 11939
TIME...MOT...LOC 0303Z 148DEG 11KT 4829 11949
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
Butler